MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-120-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.In this case, it was reported that the lesion was prepped with a 6.0mm balloon dilatation catheter to a 6mm diameter and the supera stent was 5.5mm.Per the supera instruction for use (ifu) the recommended pre-dilatation diameter for a 5.5mm stent is to use a balloon diameter greater than 5.5mm.It is possible that pre-dilating the vessel to 6.0mm resulted in the vessel diameter being to large for the 5.5mm stent; however, this could not be confirmed.It may be possible that stent diameter was undersized for the vessel causing the abnormal appearance; however, this could not be confirmed.The investigation was unable to determine a conclusive cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a non-tortuous, chronic total occlusion in the superficial femoral artery.The vessel diameter was 6mm and a 6f sheath was placed.The lesion was prepped with an unspecified 6.0 x 220 mm balloon dilatation catheter to a 6mm diameter.A 5.5 x 120 mm supera self expanding stent system (sess) was advanced and the stent was deployed.The deployment lock was unlocked and the thumb slide advanced to the most distal portion of the handle.While there were no reported problems with the stent deployment, following the sess being removed, the deployed stent appeared to deform (kinked and twisted).Balloon angioplasty and stent manipulation were successfully performed to correct the stent deformation.The stent did not elongate and post additional intervention, there were no further concerns regarding the condition of the deployed stent.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8601990
Report Number2024168-2019-03756
Device Sequence Number19375652
Product Code NIP
UDI-Device Identifier08717648226144
UDI-Public08717648226144
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberS-55-120-120-P6
Device Lot Number9011561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;